MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP135RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast reconstruction primary with an artoura breast tissue expander 500cc filled to 800cc and experienced deflation on the left side.Deflation was confirmed by physician during exam.As a result, the patient underwent removal and replacement with an artoura breast tissue expander 500cc, catalog number: smxp135rh, serial number: (b)(4), lot number: 7607879 on (b)(6) 2018.
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device contained clear fluid.During initial evaluation the device appeared intact.Leak testing revealed a rent in length at the shell/doubler junction.A microscopic examination of the edges of the rent at the shell/doubler junction in the tissue expander revealed no indication as to its cause.No other anomalies were observed.Complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the pids by stating that these devices should not be considered lifetime devices.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8130159
Report Number1645337-2018-07199
Device Sequence Number16587080
Product Code LCJ
UDI-Device Identifier00081317024323
UDI-Public00081317024323
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue NumberSMXP135RH
Device Lot Number7510868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/02/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR